Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 25, 2016, 2:00 PM MST for 4 counties in Wyoming. It took effect at Feb 27, 2016, 1:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2016, 2:00 PM MST (21:00 UTC)
- In effect from
- Feb 27, 2016, 1:00 PM MST
- Expired
- Feb 26, 2016, 10:29 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073 WWUS75 KCYS 252100 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MST THU FEB 25 2016 ...STRONG WINDS POSSIBLE ON SATURDAY AT WIND PRONE WYOMING LOCATIONS... .A FAST MOVING DISTURBANCE AND COLD FRONT ALONG WITH A STRENGTHENING PRESSURE GRADIENT WILL PRODUCE A POSSIBLE HIGH WIND EVENT ON SATURDAY AND SATURDAY NIGHT AT WIND PRONE LOCATIONS ACROSS SOUTHEAST WYOMING. WYZ106-110-116-117-261200- /O.NEW.KCYS.HW.A.0011.160227T1600Z-160228T1300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 200 PM MST THU FEB 25 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * TIMING...9 AM SATURDAY THROUGH 6 AM SUNDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
2 follow-up statements
739 WWUS75 KCYS 260843 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 143 AM MST FRI FEB 26 2016 ...STRONG WINDS POSSIBLE ON SATURDAY OVER WIND PRONE AREAS OF SOUTHEAST WYOMING... .A FAST MOVING DISTURBANCE AND COLD FRONT ALONG WITH A STRENGTHENING PRESSURE GRADIENT WILL PRODUCE A POSSIBLE HIGH WIND EVENT ON SATURDAY AND SATURDAY NIGHT AT WIND PRONE LOCATIONS ACROSS SOUTHEAST WYOMING. WYZ106-110-116-117-262300- /O.EXT.KCYS.HW.A.0011.160227T2000Z-160228T0900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 143 AM MST FRI FEB 26 2016 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * TIMING...1 PM SATURDAY THROUGH 2 AM SUNDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
932 WWUS75 KCYS 261729 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1029 AM MST FRI FEB 26 2016 ...STRONG WINDS ON SATURDAY OVER WIND PRONE AREAS OF SOUTHEAST WYOMING... .A FAST MOVING DISTURBANCE AND COLD FRONT ALONG WITH A STRENGTHENING PRESSURE GRADIENT WILL LIKELY PRODUCE A HIGH WIND EVENT ON SATURDAY AND SATURDAY NIGHT AT WIND PRONE LOCATIONS ACROSS SOUTHEAST WYOMING. WYZ106-110-116-117-271200- /O.UPG.KCYS.HW.A.0011.160227T2000Z-160228T0900Z/ /O.NEW.KCYS.HW.W.0011.160227T2000Z-160228T0900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1029 AM MST FRI FEB 26 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM SATURDAY TO 2 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 2 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...1 PM SATURDAY THROUGH 2 AM SUNDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 25, 10:56 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 25, 10:56 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MST THU FEB 25 2016 .UPDATE... ISSUED AT 1055 AM MST THU FEB 25 2016 TEMPERATURES RESPONDING NICELY TO SUNNY SKIES. MINOR ADJUSTMENTS TO TEMPERATURES...DEWPOINTS AND WINDS FOR THIS AFTERNOON BASED ON TRENDS. && .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 200 AM MST THU FEB 25 2016 PRETTY QUIET WEATHER PATTERN THROUGH THE FIRST HALF OF SATURDAY. NORTHWESTERLY FLOW ALOFT WILL BE IN PLACE TODAY WITH RATHER WEAK LLVL GRADIENTS. THIS WILL BE ONE OF THE LEAST WINDY DAYS IN AN OTHERWISE QUIET WINDY MONTH. TEMPS WILL BE SEASONAL WITH HIGHS MOSTLY IN THE 40S. HEIGHTS RISE ON FRI WITH LLVL WARM ADVECTION AND 700 MB TEMPS UP TO AROUND 0C BY THE AFTN. THIS MEANS TEMPS WILL RISE 10-15 DEGREES COMPARED TO TODAY. WITH WEAK FLOW ALOFT (700 MB WINDS AROUND 20 KTS)...ANOTHER DAY OF RELATIVELY WEAK WINDS WILL OCCUR. THE FLOW ALOFT BECOMES MORE ZONAL BY SATURDAY AHEAD OF A RAPIDLY MOVING SHORTWAVE. HIGHS WILL RISE INTO THE LOW TO MID 60S SO IT WILL BE QUITE MILD FOR LATE FEB. WITH PRESSURE FALLS TO THE EAST OF THE LARAMIE RANGE...WEST TO SOUTHWEST WINDS WILL REALLY BEGIN TO INCREASE OVER SOUTHEAST WY DURING THE AFTN. THE 850 MB CAG-CPR GRADIENT IS MAXIMIZED AT 65-75 METERS ON SATURDAY EVENING...ASSOCIATED WITH THE SHORTWAVE TROUGH PASSAGE. WIND HIGHLIGHTS WILL LIKELY BE NEEDED FOR THE WIND PRONE AREAS ON SAT AFTN/EVENING. THERE IS ALSO SOME POTENTIAL FOR HIGH WINDS TO SPREAD ONTO THE PLAINS OF SOUTHEAST WYOMING BEHIND THE FROPA ON SAT EVENING. SOUNDINGS AT CYS SHOW GOOD SUBSIDENCE AND STRONG WINDS JUST OFF THE SFC (65 KTS AT 750 MB). WHILE IT WILL BE BREEZY TO WINDY THROUGH SAT NIGHT...WINDS WILL START TO DROP OFF BY SUNRISE ON SUNDAY. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 200 AM MST THU FEB 25 2016 UNSETTLED WEATHER IN THE EXTENDED WITH CHANCES FOR RAIN AND SNOW. BOTH THE GFS AND ECMWF SHOW A SHORTWAVE MOVING THROUGH THE CWFA SUNDAY. ECMWF A LITTLE FURTHER NORTH WITH THE ENERGY THAT WOULD PRETTY MUCH LEAVE US DRY. GFS SHOWING MORE WIDESPREAD PRECIPITATION...ESPECIALLY ACROSS OUR NORTHERN ZONES WHICH ITS HITTING PRETTY HARD SUNDAY MORNING. CARRIED SLIGHT CHANCE POOPS ACROSS CONVERSE AND NIOBRARA COUNTIES WITH CHANCE POPS FOR THE MOUNTAINS OUT WEST. PRECIP SHOULD COME TO AN END SUNDAY AFTERNOON AS THE SHORTWAVE MOVES EAST. NEXT SHORTWAVE BEGINS TO IMPACT ZONES OUT WEST BY MONDAY AFTERNOON. GFS AND ECMWF IN GOOD AGREEMENT ON TIMING AND LOCATION OF PRECIP ACROSS CARBON AND WESTERN CONVERSE COUNTIES AS THE FRONT SAGS IN FROM THE NORTH. WITH THE TIMING OF THIS SYSTEM COMING THROUGH AT NIGHT...WOULD EXPECT MOST OF THIS PRECIP TO FALL AS SNOW. GFS 700MB TEMPERATURES OF -6 TO -8C IS IN GOOD AGREEMENT WITH THE ECMWF. THIS LOOKS TO BE A PRETTY GOOD TRACK...THE LOW TRACKS ACROSS CENTRAL COLORADO...SO WE COULD BE LOOKING AT SOME SNOW ACCUMULATIONS FOR MONDAY NIGHT INTO TUESDAY. RIDGE AXIS BUILDS IN FOR WEDNESDAY FOR A DRY DAY. COULD BE QUITE WINDY IN THE PANHANDLE WEDNESDAY AS GFS 850MB WINDS 45-50KTS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1046 AM MST THU FEB 25 2016 VFR CONDITIONS ARE ANTICIPATED THROUGH THE TAF PERIOD WITH ONLY A FEW HIGH CLOUDS MOVING OVERHEAD. WIND GUSTS AROUND 20KTS ARE POSSIBLE IN THE HIGH COUNTRY THIS AFTERNOON...WITH SPEEDS INCREASING OVERNIGHT ALONG AND WEST OF I-25. THESE WINDS LOOK TO SPREAD FURTHER EAST ACROSS THE PLAINS FRIDAY MORNING. && .FIRE WEATHER... ISSUED AT 200 AM MST THU FEB 25 2016 AFTER A COOL DAY TODAY...TEMPERATURES WILL WARM FRIDAY INTO SATURDAY. HIGH TEMPERATURES WILL RISE INTO THE LOW TO MID 60S TO THE EAST OF LARAMIE RANGE ON SATURDAY. THIS WILL CAUSE MINIMUM RELATIVE HUMIDITY VALUES TO FALL TO 15-20 PERCENT. BREEZY CONDITIONS WILL ALSO EXIST ACROSS SOUTHEAST WYOMING...RESULTING IN AN ELEVATED FIRE WEATHER THREAT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RUBIN SHORT TERM...ZF LONG TERM...GCC AVIATION...RJM FIRE WEATHER...ZF
Hazardous weather outlook, Feb 25, 4:58 AM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 458 AM MST THU FEB 25 2016 WYZ101>119-261200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 458 AM MST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST TO NORTHWEST WINDS WILL BE ON THE INCREASE SATURDAY WITH THE WIND PRONE AREAS OF SOUTHEAST WYOMING POSSIBLY REACHING 60 MPH OR GREATER AT TIMES. ACCUMULATING SNOW IS POSSIBLE MONDAY NIGHT INTO TUESDAY AS A PACIFIC LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-261200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 458 AM MST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.